Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 125, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 11, 2007, 11:50 PM CDT for Portage County, Waushara County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 11:50 PM CDT (04:50 UTC)
- Expired
- Aug 12, 2007, 12:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Portage County, WI, Waushara County, WI
The radar
The Green Bay radar (KGRB), 105 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 12:01 AM CDT | TSTM WND DMG | 1 W Hancock, WI | SEVERAL TREES KNOCKED DOWN AND SOME ROOF DAMAGE TO A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 120450
SVRGRB
WIC097-137-120545-
/O.NEW.KGRB.SV.W.0125.070812T0450Z-070812T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1150 PM CDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
WAUSHARA COUNTY IN CENTRAL WISCONSIN...
* UNTIL 1245 AM CDT
* AT 1147 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WISCONSIN
RAPIDS TO 14 MILES NORTH OF FRIENDSHIP TO 6 MILES SOUTHEAST OF
FRIENDSHIP...AND MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLAINFIELD BY 1225 AM...
WAUTOMA BY 1240 AM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4447 8971 4422 8973 4398 8963 4393 8942
4396 8889 4424 8889 4424 8921 4447 8922
$$
KURIMSKI4 follow-up statements
000
WWUS53 KGRB 120506
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1205 AM CDT SUN AUG 12 2007
WIC097-137-120545-
/O.CON.KGRB.SV.W.0125.000000T0000Z-070812T0545Z/
PORTAGE-WAUSHARA-
1205 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WAUSHARA AND SOUTHERN PORTAGE COUNTIES...
AT 1201 AM...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
WIND DAMAGE...1 MILE WEST OF HANCOCK. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM KELLNER TO HANCOCK TO 7 MILES SOUTH OF
COLOMA...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF WISCONSIN
RAPIDS TO 13 MILES NORTHWEST OF WAUTOMA TO 15 MILES SOUTHWEST OF
WAUTOMA...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KEENE AND BANCROFT BY 1210 AM...
WAUTOMA AND ALMOND BY 1215 AM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4447 8971 4422 8973 4398 8963 4393 8942
4396 8889 4424 8889 4424 8921 4447 8922
$$
KURIMSKI000
WWUS53 KGRB 120519
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1219 AM CDT SUN AUG 12 2007
WIC097-137-120545-
/O.CON.KGRB.SV.W.0125.000000T0000Z-070812T0545Z/
PORTAGE-WAUSHARA-
1219 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WAUSHARA AND SOUTHERN PORTAGE COUNTIES...
AT 1217 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALMOND
TO WAUTOMA TO 9 MILES SOUTH OF SPRING LAKE...OR ALONG A LINE
EXTENDING FROM 16 MILES SOUTHEAST OF STEVENS POINT TO WAUTOMA TO 13
MILES SOUTHWEST OF BERLIN...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLAINE...MOUNT MORRIS AND LOHRVILLE BY 1225 AM...
REDGRANITE BY 1230 AM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4447 8971 4422 8973 4398 8963 4393 8942
4396 8889 4424 8889 4424 8921 4447 8922
$$
KURIMSKI000
WWUS53 KGRB 120534
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1233 AM CDT SUN AUG 12 2007
WIC097-120543-
/O.CAN.KGRB.SV.W.0125.000000T0000Z-070812T0545Z/
PORTAGE-
1233 AM CDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PORTAGE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 500
AM.
LAT...LON 4424 8948 4421 8959 4398 8963 4393 8942
4396 8889 4424 8889 4424 8921 4426 8929
$$
WIC137-120545-
/O.CON.KGRB.SV.W.0125.000000T0000Z-070812T0545Z/
WAUSHARA-
1233 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WAUSHARA COUNTY...
AT 1230 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILD ROSE TO
REDGRANITE TO 14 MILES SOUTHEAST OF LOHRVILLE...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF WAUPACA TO 9 MILES NORTHWEST OF
BERLIN TO 8 MILES WEST OF RIPON...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POY SIPPI BY 1240 AM...
BORTH...WEST BLOOMFIELD AND TUSTIN BY 1245 AM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4424 8948 4421 8959 4398 8963 4393 8942
4396 8889 4424 8889 4424 8921 4426 8929
$$
KURIMSKI000
WWUS53 KGRB 120545
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 AM CDT SUN AUG 12 2007
WIC137-120555-
/O.EXP.KGRB.SV.W.0125.000000T0000Z-070812T0545Z/
WAUSHARA-
1245 AM CDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY EXPIRES AT
1245 AM CDT...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 500
AM.
LAT...LON 4424 8948 4421 8959 4398 8963 4393 8942
4396 8889 4424 8889 4424 8921 4426 8929
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:28 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 11, 7:28 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 728 PM CDT SAT AUG 11 2007 .UPDATE...REMOVED EVENING SVR WORDING SINCE ONLY CONVECTION PRODUCING SVR WEATHER NEAR MSP AND WILL NOT REACH C WI UNTIL LATE EVENING...IF THAT. WILL REINTRO SVR WORDING LATER TONIGHT IF RADAR TRENDS SUPPORT IT. MUCH OF THE EVENING CONVECTION NORTH OF THE MSP CONVECTION ISOLATED AND STRUGGLING TO MAINTAIN. TONED DOWN TSRA COVERAGE AS WELL DUE TO ISOLD NATURE ALONG THE FRONT. AREAS TO THE SOUTH FROM WAUTOMA TO OSHKOSH PICKED UP SOME NICE RAINS TODAY...THE REST OF THE FCST AREA WILL BE HIT AND MISS TNT AS PER LATEST RADAR TRENDS. TDH && .PREV DISCUSSION...ISSUED AT 354 PM CDT SAT AUG 11 2007... SHORT TERM...TONIGHT AND SUNDAY. THUNDERSTORMS ARE THE PRIMARY CONCERN IN THE SHORT TERM...ESPECIALLY THE POTENTIAL FOR SEVERE STORMS. RADAR COMPOSITE TIME LAPSE SHOWED THUNDERSTORMS MOVING ACROSS WESTERN AND CENTRAL WISCONSIN DURING THE AFTERNOON HOURS...BUT THINGS WERE RATHER QUIET WITH THIS AREA OF STORMS. IF THE STORMS HOLD TOGETHER...THEY SHOULD MOVE ACROSS THE PART OF THE CWA SOUTH OF A LINE FROM MARSHFIELD TO ALGOMA. 19Z MESOANALYSIS SHOWED HIGHEST MU/SB/ML CAPES IN MN/IA WITH LOWER VALUES IN CENTRAL AND EASTERN WI. CIN VALUES WERE AT LEAST 50 J/KG ACROSS THE REGION EXCEPT FROM EASTERN UPPER MI...ACROSS NORTHERN WI INTO NORTHERN MN AND IN EASTERN IOWA. STORMS THAT WERE MAKING THEIR WAY THROUGH WI DURING THE AFTERNOON WERE IN A RELATIVE MIN AREA OF CIN. SATELLITE WV LOOP SHOWED A SHORT WAVE PASSING THROUGH SOUTHERN ONTARIO SOUTH INTO WI...WITH THE MAIN VORT ENERGY NORTH OF WI...OVER LAKE SUPERIOR. A COLD FRONT WAS PUSHING ACROSS NORTHWEST MN EARLY THIS AFTERNOON. THIS FRONT IS EXPECTED TO BE THE MAIN TRIGGER MECHANISM FOR THUNDERSTORMS THIS EVENING/OVERNIGHT. WENT WITH LIKELY POPS FOR THE NORTHWEST 2/3 OF THE AREA 00Z-06Z WITH CHANCE POPS IN THE SOUTHEAST 1/3...THEN HIGH CHANCE POPS FOR MOST OF THE AREA 06Z-12Z SINCE DAYTIME HEATING WILL BE LOST DECREASING THE CHANCE OF THUNDERSTORMS. THE STORMS SHOULD BE OUT OF THE AREA BY 12Z SO DID NOT MENTION ANYTHING FOR SUNDAY. TEMPERATURES APPEARED REASONABLE SO MINOR...OR NO...CHANGES WERE MADE TO THEM. LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST CONCERNS ARE PCPN CHCS AND TEMPS. HIGH PRESSURE WILL BUILD INTO THE WSTRN GREAT LKS RGN SUNDAY NIGHT... THEN SHIFT EAST OF WISCONSIN BY MONDAY EVG. RETURN FLOW WILL BRING INCREASED MOISTURE AND INSTABILITY BACK TO THE FA MONDAY NGT...IN ADVANCE OF A COLD FRONT. THIS FRONT WILL MOVE THROUGH GRB CWA LATE MONDAY NGT AND TUESDAY MORNING...BRINGING THE NEXT SIGNIFICANT CHC OF PCPN. MODELS ARE SUGGESTING THAT AN MCS WILL MOVE THROUGH THE FA LATE MONDAY NGT...BUT THE SVR THREAT IS UNCERTAIN...ESP GIVEN THE TIMING OF THE EVENT. HAVE INCREASED POPS AND QPF A BIT...ESP OVER C/EC WI. WILL MAINTAIN CHC POPS FOR THE ENTIRE CWA TUESDAY MORNING...THEN GO WITH A DRY FCST FOR THE AFTERNOON. WILL NEED TO WATCH THE TIMING OF THE FRONT...AS A SLOWER MOVMT COULD RESULT IN PCPN LINGERING INTO THE AFTERNOON. THE PATTERN REMAINS FAIRLY STABLE THROUGH THE REMAINDER OF THE EXTENDED PERIOD...WITH A LARGE UPPER RIDGE OVER THE CNTRL U.S. AND THE MAIN STORM TRACK WELL TO OUR NORTH. EXPECT HIGH PRESSURE TO DOMINATE OUR WX FOR MOST OF THE PERIOD...BUT A WEST-EAST ORIENTED FRONT WILL BE SITUATED JUST TO OUR SOUTH (ALONG THE SOUTHERN EDGE OF THE WESTERLIES)...OVER THE UPPER MIDWEST AND OHIO VALLEY. ELEVATED CONVECTION NORTH OF THIS BOUNDARY COULD GET CLOSE TO OUR SOUTHERN BORDER AT TIMES...SO THE EXPECTED POSITION OF THIS BOUNDARY WILL NEED TO BE MONITORED FOR SUBSEQUENT FCSTS. TEMPS WILL REMAIN FAIRLY CLOSE TO NORMAL THROUGH MOST OF THE PERIOD. AVIATION...GENERALLY VFR CONDITIONS WITH GUSTY SOUTH WINDS THIS EVENING. HAVE MENTIONED THUNDERSTORMS WITH MVFR CEILINGS AND MVFR/IFR VISIBILITIES DURING STORMS AND MENTIONED SOME STRONGER GUSTS WITH THE STORMS IN CENTRAL WISCONSIN. EXPECT CLOUDS TO SCATTER OUT SUNDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 11, 12:08 PM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1208 PM CDT SAT AUG 11 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1208 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL OVER MOST OF THE FORECAST AREA THIS AFTERNOON AND EVENING. AT THIS TIME IT APPEARS THE BEST CHANCE OF SEVERE STORMS WILL BE WEST OF A LINE FROM MARINETTE TO OSHKOSH DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF GENERALLY WEAK DISTURBANCES WILL AFFECT THE UPPER MISSISSIPPI VALLEY DURING THE WORK WEEK...HOWEVER THE EXACT TIMING AND LOCATION OF THESE SYSTEMS IS STILL UNCLEAR. AT THIS TIME IT APPEARS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE SOMETIME LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-121115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1208 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. SOME OF THE STORMS COULD BE STRONG...WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF GENERALLY WEAK DISTURBANCES WILL AFFECT THE UPPER MISSISSIPPI VALLEY DURING THE WORK WEEK...HOWEVER THE EXACT TIMING AND LOCATION OF THESE SYSTEMS IS STILL UNCLEAR. AT THIS TIME IT APPEARS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE SOMETIME LATE MONDAY INTO TUESDAY. TSK/MG
In the hours before
Local storm report, Aug 11, 11:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1142 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND DMG 2 S BABCOCK 44.26N 90.13W
08/11/2007 WOOD WI LAW ENFORCEMENT
SEVERAL TREES DOWN ON HIGHWAY 80 NEAR THE COUNTY LINE.
&&
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:11 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 49 min |
| Aug 12, 1:10 AM CDT | Special Marine Warning | GRB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.